Alert archive / Kansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 146, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 2, 2020, 5:07 PM CDT for Lane County, Scott County, Kansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2020, 5:07 PM CDT (22:07 UTC)
- Expired
- Jul 2, 2020, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lane County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 113 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 5:30 PM CDT | HAIL 1 | 6 Nnw Manning, KS | |
| Jul 2, 5:44 PM CDT | HAIL 1 | 4 Wsw Manning, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2395 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
843
WUUS53 KDDC 022207
SVRDDC
KSC101-171-022245-
/O.NEW.KDDC.SV.W.0146.200702T2207Z-200702T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
507 PM CDT Thu Jul 2 2020
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northeastern Scott County in west central Kansas...
Northwestern Lane County in west central Kansas...
* Until 545 PM CDT.
* At 507 PM CDT, a severe thunderstorm was located near Manning,
moving north at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Scott City, Grigston, Manning and Healy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 10055 3843 10062 3844 10094 3870 10091
TIME...MOT...LOC 2207Z 185DEG 13KT 3854 10076
HAIL...1.25IN
WIND...60MPH
$$
GERARD1 follow-up statement
225
WWUS53 KDDC 022229
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
529 PM CDT Thu Jul 2 2020
KSC101-171-022245-
/O.CON.KDDC.SV.W.0146.000000T0000Z-200702T2245Z/
Scott KS-Lane KS-
529 PM CDT Thu Jul 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN SCOTT AND NORTHWESTERN LANE COUNTIES...
At 528 PM CDT, a severe thunderstorm was located near Manning, moving
north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Grigston and Manning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 10062 3847 10069 3847 10086 3870 10086
TIME...MOT...LOC 2228Z 185DEG 13KT 3862 10075
HAIL...1.00IN
WIND...60MPH
$$
GERARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:19 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 2, 3:19 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 319 PM CDT Thu Jul 2 2020 ...Updated short and long term sections... .SHORT TERM...(This evening through Friday) Issued at 318 PM CDT Thu Jul 2 2020 Scattered thunderstorms are expected this afternoon into this evening as the atmosphere becomes very unstable with ample moisture at the surface. The strongest storms will be capable of producing large hail and damaging winds. Winds will generally be from the east to southeast. Any storms that do form should move east our of our area overnight leading to decreasing cloudiness. Winds will also become light and variable. It should be dry tomorrow morning with another chance of thunderstorms in the late afternoon to evening as the same conditions repeat. Winds will generally be from the southeast with increasing cloudiness. As for temperatures, lows tonight will range from the lower 60s across west central Kansas to around 70 degrees across south central Kansas. Highs tomorrow look to range from the low 90s along the I-70 corridor to upper 90s along the KS/OK border. .LONG TERM...(Friday night through Thursday) Issued at 318 PM CDT Thu Jul 2 2020 Weak disturbances will continue to move through the area this weekend into the early part of next week and trigger a few storms to form during peak heating. Any storms that do form should dissipate as they trek eastward overnight. Otherwise expect hot conditions to continue. A drier pattern sets up by mid week. Winds through the long term look to generally be form the south to southeast. As for temperatures, highs look to reach into the 90s with lows in the 60s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1222 PM CDT Thu Jul 2 2020 A few thunderstorms are expected to form this afternoon and may affect the DDC/GCK terminals first then LBL/HYS later in the afternoon. Any storms that do form should dissipate overnight with VFR conditions afterwards. Winds will generally be from the southeast through this evening becoming light and variable overnight into tomorrow morning. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 95 67 92 / 40 10 20 20 GCK 66 95 66 93 / 30 20 20 30 EHA 66 97 66 93 / 10 20 30 30 LBL 66 97 66 95 / 10 20 30 20 HYS 68 93 68 92 / 30 10 20 20 P28 70 96 70 93 / 50 10 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Jul 2, 5:29 AM CDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 529 AM CDT Thu Jul 2 2020 KSZ030-031-043>046-061>066-074>081-084>090-031030- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 529 AM CDT Thu Jul 2 2020 /429 AM MDT Thu Jul 2 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered thunderstorms will develop mid to late afternoon. A few of those storms may become severe anywhere across southwest and west central Kansas. The strongest storm today could become a supercell, capable of 70 mph winds and hail two inches in diameter or larger. Dangerous cloud to ground lightning is a hazard with all thunderstorms! Day 1 Hazards ------------- * Large Hail: Limited risk * Damaging Thunderstorm Wind: Limited risk * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Thunderstorms are in the forecast through early next week as low and mid level moisture will remain fairly high. The wind shear will weaken over the weekend and early next week, therefore the probability of severe weather will be rather limited. Days 2-7 Hazards ---------------- * Friday - Lightning: Limited risk - Excessive heat: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk * Monday - Lightning: Limited risk - Excessive heat: Limited risk * Tuesday - Excessive heat: Limited risk * Wednesday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 2, 4:50 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Dodge City KS 450 PM CDT Thu Jul 2 2020 KSZ043-022230- Scott KS- 450 PM CDT Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY UNTIL 530 PM CDT... At 449 PM CDT, Doppler radar was tracking a strong thunderstorm near Shallow Water, moving north at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Scott City, Shallow Water, Grigston and Manning. LAT...LON 3829 10069 3827 10097 3864 10107 3866 10069 TIME...MOT...LOC 2149Z 175DEG 16KT 3836 10087 SPRINGER
Special weather statement, Jul 2, 4:58 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Dodge City KS
458 PM CDT Thu Jul 2 2020
KSZ061-074-022245-
Stanton KS-Hamilton KS-
458 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND NORTHERN STANTON
COUNTIES UNTIL 545 PM CDT/445 PM MDT/...
At 458 PM CDT/358 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles south of Towner to
12 miles north of Manter. Movement was east at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms. Areas
of blowing dust are possible.
Locations impacted include...
Syracuse and Coolidge.
LAT...LON 3826 10204 3826 10161 3759 10156 3757 10201
3785 10204
TIME...MOT...LOC 2158Z 272DEG 22KT 3832 10203 3769 10196
TURNERSpecial weather statement, Jul 2, 5:07 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 507 PM CDT Thu Jul 2 2020 KSZ074-084-022245- Stanton KS-Morton KS- 507 PM CDT Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORTON AND SOUTHWESTERN STANTON COUNTIES UNTIL 545 PM CDT... At 507 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Richfield, moving northwest at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... The Saunders Elevator. LAT...LON 3750 10204 3727 10182 3715 10198 3719 10204 TIME...MOT...LOC 2207Z 134DEG 11KT 3727 10197 SPRINGER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:33 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 42 min |
| Jul 1, 7:38 PM CDT | Tornado Warning | DDC | Seward | 31 min |
| Jul 1, 8:07 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 38 min |
| Jul 1, 8:14 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 46 min |
| Jul 2, 5:08 AM CDT | Dense Fog Advisory | DDC | Finney, Ford, Grant, Gray, Hamilton, Haskell and 5 more | 5 hr |
| Jul 2, 4:50 PM CDT | Special Weather Statement | DDC | Scott | 40 min |
| Jul 2, 4:58 PM CDT | Special Weather Statement | DDC | Hamilton | 47 min |
| Jul 2, 5:03 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 42 min |
| Jul 2, 5:07 PM CDT | Special Weather Statement | DDC | Morton | 38 min |
| Jul 2, 5:46 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 44 min |
| Jul 2, 5:50 PM CDT | Special Weather Statement | DDC | Stanton | 40 min |
| Jul 2, 6:26 PM CDT | Special Weather Statement | DDC | Grant, Kearny | 49 min |
| Jul 2, 6:30 PM CDT | Special Weather Statement | DDC | Scott | 45 min |
| Jul 2, 6:34 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stevens | 41 min |
| Jul 2, 6:50 PM CDT | Special Weather Statement | DDC | Scott | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.